Tomomax/topiromate - issues !!!!?????

Messages
12
Reaction score
0
Points
0
I have been on topiromate for about 12 year and for years I have had trouble concentrating, always felt like I didn't do very well at school.
I always had twitches in my face which I still have to this day.
My eyes feel strange lately I always feel like they are blurry.
I have always said for the past 5 year I have just never really felt well in my self. I never go a full week without complaining of some thing
I am 90% sure that it could be these tablets and am close to changing them. I am only on 50mg at the moment so the nurse said it shouldn't cause problems but it is my body I know how I feel.
The only thing that is stopping me is these tablets do actually stop my seziures and I would have to stop driving if they change them
She offered to change them to lamaotrigine
What are people's thoughts ?? What are your experiences
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
17,030
Reaction score
429
Points
193
My eyes feel strange lately I always feel like they are blurry.
I recommend that you see an optometrist or ophthalmologist right away. Topamax can cause problems with the eyes, including serious problems that can lead to vision loss.

I am 90% sure that it could be these tablets and am close to changing them. I am only on 50mg at the moment so the nurse said it shouldn't cause problems but it is my body I know how I feel.
Yes, I agree, even very low doses can affect us, that has been my experience.

She offered to change them to lamotrigine.
I've been on lamotrigine for over a decade and it works well for me. I don't have a history with Topamax, so hopefully others will weigh in on that. The fact that you've been seizure-free on Topamax bodes well for any other meds that you might try -- being "medication-responsive" on one drug tends to mean that you'll have the same success with another. If you decide to make the switch, go very slowly, over the course of a few months if possible. Even though you're on a low dose of the Topamax, the fact that you've been on it for 12 years means that you need to give your body a lot of time to adjust when you make the change.
 
Messages
12
Reaction score
0
Points
0
Thanks for the replies
The epilepsy nurse reccomended switching to lamaotrigine if i decide to switch
I am just so upset about having to stop driving for upto a year
But I'm not sure I can put up with the side effects of these tablets any longer.
I just need to know that these side effects are actually from the tablets and not just a part of my anxiety or me just being a hypocondriact which I feel I'm being made to feel like
I hope I can get some feedback of what people have experienced with these tablets.
 
Top